MAUDE Adverse Event Report: COOK INC AUROUS CENTIMETER VESSEL SIZING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC AUROUS CENTIMETER VESSEL SIZING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number N5.0-35-100-P-10S-PIG-CSC-20
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient (demographics not provided) was undergoing an aortic angiogram procedure which utilized the aurous centimeter vessel sizing catheter.During the third contrast pressure injection, a leak in this complaint device was noted as a very fine spray of blood and contrast which appeared to squirt out from the area where the hub fitting meets the catheter.Estimated blood loss was approximately 5 ml.No other products were inserted at the time the leak was noted.According to the complainant, a pressure injector was in use to deliver the contrast; however, the rate and pressure of the injection were unknown.The procedure was successfully completed without any adverse effect to the patient.No additional procedures were required as a result of this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, documentation drawing, manufactures instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device revealed no surfaces defects.No tears were noted near the hub.The device was measured from the end of the sleeve to the apex of the curve and was approximately 99.5cm.During the functional test, when a wire guide check was used from the proximal hub, it successfully advanced past the tip.However, the when performing the leak test using a luer locking syringe, a leak was noted at the hub.Upon further inspection, a crack was noted on the hub, and was thought to be the source of the failure.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could be traced to component failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AUROUS CENTIMETER VESSEL SIZING CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7942465
Report Number1820334-2018-03014
Device Sequence Number1343605
Product Code DQO
UDI-Device Identifier00827002119161
UDI-Public(01)00827002119161(17)190818(10)7191252
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2019
Device Catalogue NumberN5.0-35-100-P-10S-PIG-CSC-20
Device Lot Number7191252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1